Alert archive / Florida / Small Craft Advisories in 2020

Small Craft Advisory 52, NWS Key West, FL

October 27, 2020

NWS Key West, FL issued this small craft advisory at Oct 27, 2020, 12:24 PM EDT. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Oct 27, 2020, 12:24 PM EDT (16:24 UTC)
Expired
Oct 28, 2020, 10:14 AM EDT
In force
22 hr
Issued by
NWS Key West, FL

The text

As transmitted.

698 
WHUS72 KKEY 271624
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
1224 PM EDT Tue Oct 27 2020

GMZ044-054-055-074-075-272200-
/O.NEW.KKEY.SC.Y.0052.201027T1624Z-201027T2200Z/
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1224 PM EDT Tue Oct 27 2020

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...Winds east to southeast near 20 knots with gusts to 25
  knots.

* WHERE...Lower Straits of Florida, and Hawk Channel from west 
  end of Seven Mile Bridge to Halfmoon Shoal.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 to
  33 knots, or seas of 7 feet or greater, are expected to produce
  hazardous conditions for small craft. These hazardous conditions
  may result in poor vessel handling and steering response,
  broaching, overturned dinghies and kayaks, slips and falls on
  slippery decks, rub damage along docks and seawalls, swamped
  bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$
4 follow-up statements
890 
WHUS72 KKEY 271856
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
256 PM EDT Tue Oct 27 2020

GMZ033>035-280900-
/O.EXB.KKEY.SC.Y.0052.000000T0000Z-201028T0900Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
256 PM EDT Tue Oct 27 2020

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...Winds east to southeast near 20 knots with gusts to 25 
  knots.

* WHERE...Gulf waters north of the Lower Keys and beyond 5 
  fathoms including the Dry Tortugas.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$

GMZ044-054-055-074-075-280900-
/O.EXT.KKEY.SC.Y.0052.000000T0000Z-201028T0900Z/
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
256 PM EDT Tue Oct 27 2020

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...Winds east to southeast near 20 knots with gusts to 25 
  knots.

* WHERE...Lower Straits of Florida, and Hawk Channel from west 
  end of Seven Mile Bridge to Halfmoon Shoal.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$
421 
WHUS72 KKEY 280205
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
1005 PM EDT Tue Oct 27 2020

GMZ033>035-044-054-055-074-075-280900-
/O.CON.KKEY.SC.Y.0052.000000T0000Z-201028T0900Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1005 PM EDT Tue Oct 27 2020

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...Winds east to southeast near 20 knots with gusts near 25
  knots.

* WHERE...Lower Straits of Florida, and Hawk Channel from west 
  end of Seven Mile Bridge to Halfmoon Shoal.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$
883 
WHUS72 KKEY 280813
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
413 AM EDT Wed Oct 28 2020

GMZ033>035-044-054-055-074-075-281500-
/O.EXT.KKEY.SC.Y.0052.000000T0000Z-201028T1500Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
413 AM EDT Wed Oct 28 2020

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...Winds east to southeast near 20 knots, decreasing to 15
  to 20 knots. 

* WHERE...Lower Straits of Florida, and Hawk Channel from west end
  of Seven Mile Bridge to Halfmoon Shoal Light.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$

APA
892 
WHUS72 KKEY 281414
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
1014 AM EDT Wed Oct 28 2020

GMZ033>035-044-054-055-074-075-281515-
/O.CAN.KKEY.SC.Y.0052.000000T0000Z-201028T1500Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1014 AM EDT Wed Oct 28 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Small craft should continue to exercise caution.

$$

NB

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 27, 10:13 AM EDT, 2 hours 11 minutes earlier.

Area forecast discussion, Oct 27, 10:13 AM EDT, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Key West FL
1013 AM EDT Tue Oct 27 2020

.DISCUSSION...
Currently - A very quite, yet muggy morning across the Florida
Keys. BYX radar shows hardly a shower out there this morning.
There is some activity trying to drift into the distant Florida
Straits but generally anything that tries to develop has quickly
diminished. Meanwhile, deep layer ridging is establishing itself
just off the Space Coast of Florida, which is leading to a
continuation of our east to southeast winds. In addition, it is
allowing for drier air to pivot in across the region, hence the
lack of shower coverage this morning.

As allude to above, it's quite the muggy morning with current
temperatures in the lower 80s with dew points in the upper 70s.
Thankfully we have a breeze this morning with most stations
reporting wind speeds near 15 mph. Likewise, over our marine
districts, C-MAN stations are showing 15 to 20 knots.

Short Term Update - Only minor changes were made to the first
period of the coastal waters forecast. Winds have picked up across
all of our waters and as such have raised winds accordingly for
today. Otherwise, no changes were needed. High pressure will
provide large scale subsidence and dry air for the next couple of
days. Rain chances will be below normal for the first time in a
long time starting tonight through Thursday.

&&

.MARINE...
Winds have freshened across all waters this morning to moderate to
occasional fresh breezes. As such have gone with Small Craft
Exercise Caution headlines everywhere for the remainder of this
morning. Winds should slacken across the eastern half of the
marine district this afternoon, while maintaining strength over
the western waters. Additional SCEC headlines will likely be
needed for the western waters overnight tonight and again
Wednesday. Thereafter winds will gradually ease towards the end of
the week. Still keeping an eye on a potential front moving through
late Friday.

&&

.AVIATION...
VFR conditions will prevail at both island terminals today. A drier
pattern is in place today, so only isolated shower activity is
forecast. Surface winds will be out of the southeast at near 10
knots at MTH and 10 to 15 knots at EYW, with gusts near 20 knots
possible at both terminals.

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...None.
&&

Public/Marine/Fire...LIW
Aviation/Nowcasts....NB
Data Acquisition.....BT

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Oct 27, 5:15 AM EDT, 7 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Key West FL
515 AM EDT Tue Oct 27 2020

FLZ076>078-GMZ031>035-042>044-052>055-072>075-281100-
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
515 AM EDT Tue Oct 27 2020

This Hazardous Weather Outlook is for the Florida Keys and
adjacent coastal waters.

.DAY ONE...TODAY AND TONIGHT

Isolated thunderstorms are possible along the Florida Keys and
the surrounding coastal waters today and tonight. The primary
thunderstorm hazards will be cloud to surface lightning strikes.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Isolated thunderstorms are possible along the Florida Keys and
the surrounding coastal waters. The primary thunderstorm hazards
will be cloud to surface lightning strikes.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Nearby

Small Craft Advisories in Florida, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.